Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 55, NWS Nashville, TN

May 26, 2004Jackson County, Overton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2004, 4:09 PM CDT for Jackson County, Overton County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2004, 4:09 PM CDT (21:09 UTC)
Expired
May 26, 2004, 5:00 PM CDT
In force
51 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Jackson County, TN, Overton County, TN

The radar

The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 3:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2004-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2004-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WUUS54 KOHX 262109
SVRBNA
TNC087-133-262200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
409 PM CDT WED MAY 26 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JACKSON COUNTY IN TENNESSEE
  OVERTON COUNTY IN TENNESSEE

* UNTIL 500 PM CDT

* AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES WEST OF LIVINGSTON...OR 8 MILES EAST
  OF GAINESBORO...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIVINGSTON AROUND 425 PM CDT

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.

LAT...LON 3642 8561 3624 8562 3615 8506 3644 8506
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:30 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 26, 2:30 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT WED MAY 26 2004

.SHORT TERM...(THROUGH THURSDAY)
CURRENT...LINE OF STORMS (SOME SEVERE) CONTINUE IN E-W FASHION OVER
SOUTHERN KY...WITH EVER SO SLIGHT MOVEMENT TO S. SOME BREAKS IN
CLOUDINESS...ESPECIALLY S...HAS ALLOWED MERCURY TO CLIMB INTO LOWER
TO MID 80S.

FRONTAL BOUNDARY TO N WILL SAG SOUTHWARD. CHANCES FOR RAIN DROP OFF
TONITE AND THU AS RAIN WILL JUST SKIRT BY TO OUR N...MUCH LIKE TODAY.

.LONG TERM...
QUESTION AS TO WHETHER OR NOT FRONT EVER GETS INTO CWA. ALL MODELS
SHOW IT REACHING FAR NORTHERN COUNTIES LATE THU NITE OR EARLY FRI...
B4 MOVING BACK N AS WARM FRONT FRI NITE. WILL KEEP POPS IN CHANCE CAT
HIEST POPS N...AS UNCERTAINTY DEFINITELY EXISTS.

RAIN CHANCES FAIRLY LOW SAT INTO SUN...THEN PICKING UP SUN NITE AND
MON AS FRONT MOVES IN.

AS FOR TEMPS...COMPROMISE LOOKS BEST.

BNA BT 72/86/68/82 5355
CKV BT 68/86/68/82 5355
CSV BE 69/81/67/79 3234
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, May 26, 9:15 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
915 AM CDT WED MAY 26 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
915 AM CDT WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
LOCALLY HEAVY RAINFALL IS POSSIBLE AS WELL. MOIST AND UNSTABLE AIR
WILL BE PRESENT OVER THE REGION THROUGH TONIGHT. A FRONTAL BOUNDARY
WILL STALL JUST NORTH OF THE MID STATE...AND A SERIES OF
DISTURBANCES WILL MOVE ALONG THE BOUNDARY. CLUSTERS OF THUNDERSTORMS
WILL DEVELOP...WITH THE GREATEST COVERAGE EXPECTED OVER THE NORTHERN
COUNTIES OF THE MID STATE.

LOCALLY HEAVY RAINFALL AMOUNTS MAY RESULT IN PONDING OF WATER ON
ROADS AND RAPID RISES OF SMALL STREAMS. AREAS NORTH OF INTERSTATE 40
WILL HAVE THE GREATEST CHANCES FOR HEAVY RAINFALL. THE MAIN SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:26 PM CDTTornado WarningOHXRobertson49 min
May 26, 4:30 PM CDTTornado WarningOHXFentress, Overton30 min
May 26, 4:35 PM CDTSevere Thunderstorm WarningOHXClay, Macon25 min
May 26, 5:00 PM CDTTornado WarningOHXSumner45 min
May 26, 5:01 PM CDTSevere Thunderstorm WarningOHXFentress14 min
May 26, 5:03 PM CDTSevere Thunderstorm WarningOHXFentress12 min
May 26, 5:13 PM CDTFlash Flood WarningOHXClay, Fentress, Jackson, Macon, Overton, Pickett and 1 more3 hr
May 26, 5:29 PM CDTSevere Thunderstorm WarningOHXRobertson16 min
May 26, 6:19 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner26 min
May 26, 6:53 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale22 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.